Reaction to steroids and sertraline

Hello everyone. not so bright and sunny today..........so my Dr say's that I am probably having a reaction to prednisolone or sertraline (antidepressant) or maybe both! I have to start reducing sertraline from 100mg to 75mg. I have to keep on reducing the steroid, and also do a 24 hr urine sample to check for my cortisol levels. he mentioned Addisons disease but thinks it is unlikely to be this but is being cautious. Praying I haven't got that , the 24 hr sample will be a new experience! So I am living day by day in a total daze, my balance is really bad and I am so whoozy driving is not on. It is so weird that although I am mostly pain free and mobile from the RA due to the steroids, I am now unable to function properly because of these other effects. Its like having a tantalizing glimpse of life with more control over the RA and then wham its turned on its head, because of drugs. I am lucky I have such a good GP and in fact my Rheumy is good too and the nurse very kind and supportive.one of the things I find hardest is knowing the effect these ups and downs have on my family. They are wonderful but it is hard for them to see me go through these things.....when I was so ill from the methotrexate my little girl was very upset. It is hard to explain to a little one about RA. I just pray that somehow I will get a treatment that will get things under control so life for us all can be a little bit more 'normal'. thank you for the continuing support from this site. I'm going to cuddle our new Dachsund puppy!

4 Replies

oldestnewest
  • my money would be on the sertraline, though if you have had quite a lot of steroids then your doc is wise to be considering Addisons disease. Coming off the sertraline quickly will also give you quite bad "rebound" effects too, where it can swing you into depression as you come off it.

  • Thanks earth witch have you got experience of sertraline? I am starting to get very down but I think that's because I have had 3 weeks of feeling awful and not being able to do anything. I've just taken my first dose of 75mg sertraline. I've been on the steroids since the end of November. I have had some very short courses of steroids before that maybe 4 times for a week and I've twice had steroid injections. this is since 2008. Thanks.

  • You don't say what dosage of steroids your on,so i am assuming they are highish dose. Be very careful coming off them as i did it in three weeks the first time i tried to come off them and it was a nightmare,i did it too quickly. Even when i came off them the second time and i took a lot longer that time i was still in a lot of pain. So i suggest you take it very very slowly with the steroids,i don't wish on you what happened to me. Love me.xxx

  • Hi there it could be the sertraline, when I was on 100mg I was woosy and had like a feeling of anxiety, now on 50mg and grt.

You may also like...